Alert archive / Texas / Tornado Warnings in 2013

Tornado Warning 4, NWS Corpus Christi, TX

April 29, 2013Refugio County, San Patricio County, Texas

NWS Corpus Christi, TX issued this tornado warning at Apr 29, 2013, 1:46 PM CDT for Refugio County, San Patricio County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2013, 1:46 PM CDT (18:46 UTC)
Expired
Apr 29, 2013, 2:30 PM CDT
In force
44 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 46 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2013-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 758 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2013-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
758 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

021 
WFUS54 KCRP 291846
TORCRP
TXC391-409-291930-
/O.NEW.KCRP.TO.W.0004.130429T1846Z-130429T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
146 PM CDT MON APR 29 2013

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL REFUGIO COUNTY IN SOUTH TEXAS...
  NORTHEASTERN SAN PATRICIO COUNTY IN SOUTH TEXAS...

* UNTIL 230 PM CDT

* AT 146 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6
  MILES SOUTH OF BONNIE VIEW...OR 8 MILES NORTHEAST OF TAFT...MOVING
  NORTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BONNIE VIEW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2813 9714 2806 9724 2806 9725 2801 9721
      2799 9722 2811 9742 2827 9727 2816 9708
TIME...MOT...LOC 1846Z 228DEG 5KT 2809 9732

$$

MB
1 follow-up statement
988 
WWUS54 KCRP 291910
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
210 PM CDT MON APR 29 2013

TXC409-291919-
/O.CAN.KCRP.TO.W.0004.000000T0000Z-130429T1930Z/
SAN PATRICIO-
210 PM CDT MON APR 29 2013

...THE TORNADO WARNING FOR NORTHEASTERN SAN PATRICIO COUNTY IS
CANCELLED...

LAT...LON 2813 9715 2807 9722 2810 9729 2812 9729
      2811 9729 2811 9731 2813 9732 2812 9732
      2814 9738 2827 9727 2816 9708
TIME...MOT...LOC 1909Z 236DEG 8KT 2812 9728

$$

TXC391-291930-
/O.CON.KCRP.TO.W.0004.000000T0000Z-130429T1930Z/
REFUGIO-
210 PM CDT MON APR 29 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR SOUTH
CENTRAL REFUGIO COUNTY...

AT 209 PM CDT...A TORNADO WAS REPORTED.  THIS TORNADO WAS LOCATED 4 
MILES SOUTH OF BONNIE VIEW...OR 9 MILES SOUTH OF 
WOODSBORO...MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BONNIE VIEW...
  BAYSIDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2813 9715 2807 9722 2810 9729 2812 9729
      2811 9729 2811 9731 2813 9732 2812 9732
      2814 9738 2827 9727 2816 9708
TIME...MOT...LOC 1909Z 236DEG 8KT 2812 9728

$$

MB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Apr 29, 12:37 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 29, 12:37 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1237 PM CDT MON APR 29 2013

.DISCUSSION...UPDATE FOR 18Z AVIATION BELOW.

&&

.AVIATION...MID LEVEL DISTURBANCE WILL MOVE ACROSS SOUTH TEXAS
THIS AFTERNOON. BROKEN BAND OF SHRA HAS DEVELOPED ALREADY FROM
NEAR LRD-HBV. ACTIVITY WILL EXPAND IN COVERAGE WITH TSRA ALSO
POSSIBLE...AND LIFT NORTHEAST THROUGH SOUTH TEXAS DURING THE
AFTERNOON...IMPACTING ALI AND VCT AND POSSIBLY NQI/CRP. GIVEN
INSTABILITY AND DEEP LAYER SHEAR...A FEW TSRA COULD BECOME
STRONG TO NEAR SEVERE...PRODUCING GUSTY WINDS AND SMALL HAIL.
TEMPO MVFR CEILINGS AND VISIBILITIES WILL BE POSSIBLE IN
SHRA/TSTMS...OTHERWISE VFR THROUGH THE AFTERNOON AND EARLY
EVENING.

&&

.PREV DISCUSSION... /ISSUED 1028 AM CDT MON APR 29 2013/

DISCUSSION...MID AND UPPER LEVEL TROUGH AXIS STRETCHES FROM THE
DEEP SOUTH...WEST INTO THE EWX CWA. A VORTICITY MAX WAS SWINGING
THROUGH THE BASE...AND WAS IDENTIFIED ON WATER VAPOR IMAGERY
APPROACHING LA SALLE AND WEBB COUNTIES LATE THIS MORNING. THIS
FEATURE WILL MOVE EASTWARD THROUGH THE AFTERNOON...ACROSS THE
CRP CWA. 12Z CRP SOUNDING REVEALS MOIST AND UNCAPPED ENVIRONMENT.
THEREFORE DO EXPECT ISOLATED TO POSSIBLE SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP LATER THIS AFTERNOON AS INSTABILITY
INCREASES AND FORCING FROM VORT INCREASES. THERE IS SOME DRIER AIR
THAT WORKS INTO THE WESTERN BRUSH COUNTRY AND RIO GRANDE PLAINS
DURING THE AFTERNOON...BUT THE EASTERN BRUSH COUNTRY AND COASTAL
PLAINS SHOULD REMAIN ADEQUATELY MOIST UNTIL THIS EVENING...AND
THIS IS WHERE THE HIGHER POPS ARE LOCATED. CAN NOT RULE OUT THE
POSSIBILITY OF A STRONGER STORM OR TWO ACROSS MAINLY THE SOUTHERN
HALF OF THE CWA. THIS IS WHERE BAND OF HIGHER 40 KT BULK SHEAR
RESIDES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    66  83  69  84  69  /  10  20  10  10  10
VICTORIA          64  83  65  84  64  /  10  20  10  10  10
LAREDO            69  92  71  94  70  /  10  10  10  10  10
ALICE             65  87  68  87  68  /  10  10  10  10  10
ROCKPORT          68  81  69  76  69  /  10  20  10  10  10
COTULLA           64  87  67  91  67  /  20  10  10  10  20
KINGSVILLE        66  86  69  87  69  /  10  20  10  10  10
NAVY CORPUS       69  79  70  80  70  /  10  20  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JR/76...AVIATION
Hazardous weather outlook, Apr 29, 5:06 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
506 AM CDT MON APR 29 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-292330-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
506 AM CDT MON APR 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER THIS
MORNING INTO THE AFTERNOON HOURS. THUNDERSTORMS ARE NOT EXPECTED
TO BECOME SEVERE.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY AND WILL BRING
ISOLATED THUNDERSTORMS. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT
THIS TIME.

MODERATE TO STRONG OFFSHORE FLOW WILL DEVELOP ACROSS THE COASTAL AND
NEARSHORE WATERS...AND SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
BY THURSDAY AFTERNOON THROUGH FRIDAY MORNING.

ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP THURSDAY AFTERNOON IN
THE WAKE OF THE COLD FRONT AND AGAIN FRIDAY AFTERNOON DUE TO MUCH
DRIER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/TE

In the hours before

Special weather statement, Apr 29, 1:04 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
104 PM CDT MON APR 29 2013

TXZ244-246-291830-
REFUGIO-SAN PATRICIO-
104 PM CDT MON APR 29 2013

...A STRONG THUNDERSTORM WAS AFFECTING ARANSAS...REFUGIO AND SAN
PATRICIO COUNTIES...

AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES WEST OF BAYSIDE...OR 8 MILES NORTHEAST
OF TAFT...MOVING NORTHEAST AT 10 MPH.

THIS STORM WILL BE NEAR...
  BAYSIDE BY 130 PM CDT.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

JR
Local storm report, Apr 29, 1:21 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
121 PM CDT MON APR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     TORNADO          4 NNE TAFT              28.04N 97.38W
04/29/2013                   SAN PATRICIO       TX   LAW ENFORCEMENT

            BRIEF TOUCHDOWN NEAR THE INTERSECTION OF STATE HIGHWAY
            188 AND FM 631. REPORTED BY AN AFFILIATE WITH LAW
            ENFORCEMENT. NO DAMAGE...NO INJURIES. MAGNITUDE UNKNOWN
            AT THIS TIME.

&&

DVOGELSA

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 1:14 PM CDTTornado WarningCRPRefugio, San Patricio31 min
Apr 29, 1:37 PM CDTTornado WarningCRPRefugio38 min
Apr 29, 1:54 PM CDTSevere Thunderstorm WarningCRPVictoria36 min
Apr 29, 2:19 PM CDTSevere Thunderstorm WarningCRPRefugio41 min
Apr 29, 2:32 PM CDTTornado WarningCRPRefugio43 min
Apr 29, 3:07 PM CDTAreal Flood AdvisoryCRPGoliad, Victoria83 min
Apr 29, 4:11 PM CDTSevere Thunderstorm WarningCRPLive Oak34 min
Apr 29, 4:22 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak38 min
Apr 29, 4:55 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak50 min
Apr 29, 5:31 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Live Oak59 min
Apr 29, 6:31 PM CDTSevere Thunderstorm WarningCRPNueces, San Patricio44 min
Apr 29, 6:41 PM CDTSevere Thunderstorm WarningCRPBee, Refugio34 min

Nearby

Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.